Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 116, NWS Jackson, MS

August 9, 2013Ashley County, Arkansas

NWS Jackson, MS issued this flash flood warning at Aug 9, 2013, 9:43 PM CDT for Ashley County, Arkansas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 9:43 PM CDT (02:43 UTC)
Expired
Aug 9, 2013, 11:15 PM CDT
In force
92 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 192 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1928 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WGUS54 KJAN 100243
FFWJAN
ARC003-100415-
/O.NEW.KJAN.FF.W.0116.130810T0243Z-130810T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ASHLEY COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 1115 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BERLIN...OR 9 MILES
  SOUTH OF HAMBURG. THE STORMS WERE NEARLY STATIONARY. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE OCCURRED
  IN THE PAST HOUR.

* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
  OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3319 9191 3320 9185 3320 9172 3318 9166
      3304 9168 3303 9191

$$

JA
1 follow-up statement
587 
WGUS74 KJAN 100325
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT FRI AUG 9 2013

ARC003-100335-
/O.CAN.KJAN.FF.W.0116.000000T0000Z-130810T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-
1025 PM CDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ASHLEY
COUNTY...

LAT...LON 3319 9191 3320 9185 3320 9172 3318 9166
      3304 9168 3303 9191

$$

BK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:30 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 9, 9:30 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT FRI AUG 9 2013

.DISCUSSION...COVERAGE OF CONVECTION HAS DECREASE A GOOD BIT OVER
THE FORECAST AREA THE PAST FEW HOURS AS DAYTIME HEATING CONTINUES TO
WANE.  THAT SAID...THERE ARE STILL FEW SHOWERS AND A STORM OR TWO
CURRENTLY ON RADAR...BUT THIS ACTIVITY IS EXPECTED TO GRADUALLY
DISSIPATE OVER THE NEXT FEW HOURS.  WITH SEVERAL OUTFLOW BOUNDARIES
STILL ROAMING AND/OR HUNG UP ACROSS THE CWA OVERNIGHT...IN ADDITION
TO A VERY MOIST AIRMASS IN PLACE...AND THE ARKLAMISS ESSENTIALLY
CAUGHT BETWEEN A STALLING FRONT TO THE NORTH AND A WEAK DISTURBANCE
TO OUR SOUTH...I'LL NOT RULE OUT A STRAY SHOWER OR STORM
OVERNIGHT...PARTICULARLY ACROSS THE HIGHWAY 82 AND 84 CORRIDORS.
HOWEVER... MOST OF THE FORECAST AREA WILL INDEED REMAIN DRY THROUGH
THE NIGHT.

THE CURRENT FORECAST IS IN PRETTY GOOD SHAPE.  NO MAJOR CHANGES WILL
BE MADE TO THE ZONES ON THIS UPDATE...BUT I WILL ADJUST MOST HOURLY
GRIDS TO BETTER FIT WITH CURRENT TRENDS.  I DID SEND OUT AN UPDATED
SET OF ZONES EARLIER REMOVING THE MENTION OF THE HEAT ADVISORY THAT
WAS ALLOWED TO EXPIRE AT 00Z FOR A LARGE PORTION OF THE CWA. /19/

&&

.AVIATION...CONVECTION CONTINUES TO SLOWLY TAPER OFF THIS EVENING
WITH VFR CONDITIONS PREVAILING AT ALL SITES.  VFR CONDITIONS WILL
PREVAIL AT MOST LOCATIONS THROUGH THE OVERNIGHT HOURS INTO EARLY
SATURDAY MORNING.  PATCHY FOG AND LOW STRATUS WILL AGAIN BE
POSSIBLE...PARTICULARLY OVER EAST SOUTHEAST MISSISSIPPI
(KGTR...KMEI...AND KHBG) OR AT SITES THAT OBSERVED RAINFALL FRIDAY
AFTERNOON.  THIS COULD BRIEFLY REDUCE CEILINGS AND/OR VISIBILITIES
TO MVFR/IFR STATUS AROUND SUNRISE SATURDAY.  BOTH WILL DISSIPATE BY
15Z WITH VFR FLIGHT STATUS PREVAILING AFTERWARD.  SCATTERED
CONVECTION WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON AND EVENING AND
OVER MUCH OF THE FORECAST AREA.  SITES THAT OBSERVE CONVECTION
WITHIN THE AERODROME WILL EXPERIENCE REDUCE FLIGHT CATEGORIES TO
MVFR/IFR STATUS ALONG WITH GUSTY WINDS.  WINDS WILL BE LIGHT TO CALM
TONIGHT AND INCREASE FROM THE SOUTH SOUTHEAST BETWEEN 3-8 KNOTS
SATURDAY. /19/

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT FRI AUG 9 2013/

SHORT TERM...THE PRIMARY CONCERNS WILL BE THE HEAT
ADVISORY...FOLLOWED BY THE POTENTIAL FOR A FEW STRONG STORMS FOR
THIS AFTERNOON AND SATURDAY AFTERNOON...THEN RAIN CHANCES AND TEMPS FOR THE
PERIOD.

LATEST SATELLITE IMAGERY SHOWED THAT THE MEAN UPPER RIDGE
WAS STARTING TO SHOW SIGNS OF SOME SLIGHT WEAKENING. THIS WAS NOTED
BY THE SFC-700 MB INVERTED TROUGH OVER THE SOUTH HALF OF THE REGION.
AREA RADARS WERE PICKING UP SOME CONVECTION ACROSS THE REGION FROM
THE MOISTURE TRANSPORT AROUND THE INVERTED TROUGH. PWATS WERE
INCREASING FROM THE SOUTH AS DEEPER TROPICAL MOISTURE WAS ADVANCING
NORTH ACROSS THE ARKLAMISS.

AS FAR AS THE HEAT ADVISORY IS CONCERN WILL LET THE AREA THAT
EXCLUDES THE DELTA REGION TO EXPIRE AT 7 PM THIS EVENING AND ALLOW
THE DELTA REGION TO EXPIRE AT 7 PM SATURDAY. WILL ADD WARREN COUNTY
AND MADISON PARISH TO THE ADVISORY FOR SATURDAY...SINCE TVR HAS MID
70S DEWPOINTS.  TEMPS TONIGHT WILL ONCE AGAIN STRUGGLE TO GET INTO
THE MIDDLE 70S IN THE NORTHWEST DELTA REGION. HEAT INDICES IN THE
DELTA REGION ON SATURDAY WILL BE 105 TO AROUND 109.  AS WE MOVE INTO SUNDAY
WE WILL GET A SLIGHT RELIEF AS HEAT INDICES WILL BE FROM 100 TO 104.

AS FAR AS THUNDERSTORM POTENTIAL. MODELS CONTINUE TO INDICATE THAT
THERE WILL BE SOME SLIGHT WEAKENING OF THE MEAN RIDGE. THE FIRST INVERTED
TROUGH WILL PASS THROUGH THE REGION FOR THIS AFTERNOON AND TONIGHT.
A SECOND INVERTED TROUGH WILL COME ACROSS THE REGION FOR SATURDAY
AND SATURDAY NIGHT. THIS WILL BRING ENOUGH MOISTURE CONVERGENCE AND MOISTURE
TRANSPORT TO KEEP DIURNAL RAIN CHANCES THROUGH THE PERIOD. THE
WESTERLIES WILL DIP DOWN NORTH OF THE FORECAST AREA WITH A SERIES OF
WEAK DISTURBANCES. THIS WILL ALSO SEND A WEAK FRONT TOWARD THE
REGION FROM THE NORTHWEST. THE FRONT WILL BECOME STATIONARY NORTH OF
THE REGION. THIS WILL KEEP SOME RAIN CHANCES IN THE FAR NORTH FOR
SATURDAY NIGHT AND SUNDAY EVENING. THERE MAY BE A STRONG STORM OR
TWO FOR THIS AFTERNOON AND SATURDAY AFTERNOON WITH SOME GUSTY WINDS
BRIEF DOWN POURS. THUS WILL MENTION IT IN THE HWO. COULD SEE SOME
ENHANCED SEA BREEZE CONVECTION FOR SUNDAY AFTERNOON ACROSS THE
SOUTH. AS THE FLOW FROM THE PASSING INVERTED TROUGH AND AROUND THE
UPPER HIGH OVER THE SOUTHEAST US CONTINUES MOISTURE TRANSPORT ACROSS
THE REGION.

AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MAV GUIDANCE.
FOR POPS MADE SOME ADJUSTMENTS TO DRYER GUIDANCE. ON ZONES WILL BE A
PREFIRST PERIOD DUE TO CURRENT CONVECTION./17/

LONGTERM...MONDAY THROUGH FRIDAY...

THE PATTERN FOR THE FIRST PART OF NEXT WEEK FEATURES AN EAST-WEST
DRAPED SURFACE FRONT JUST TO OUR NORTH...WITH A "FLAT" SUBTROPICAL
RIDGE AXIS OVER THE ARKLAMISS THAT EXTENDS OVER THE SOUTHERN PLAINS.
SURFACE HIGH PRESSURE WILL BE CENTERED OFF TO OUR EAST KEEPING
WARM/HUMID SOUTHERLY FLOW OFF THE GULF IN PLACE. FROM THERE IT
APPEARS RAIN CHANCES WILL BE ON THE INCREASE HEADED INTO THE FIRST
PART OF THE WORK WEEK AS THE UPPER RIDGE SHIFTS WEST AND HEIGHTS
FALL ACROSS THE DEEP SOUTH. WHILE MOST OF THIS ACTIVITY SHOULD BE
CONFINED TO THE AFTERNOON AND EARLY EVENING HOURS THE POSSIBILITY
FOR SOME ACTIVITY PERSISTING OVERNIGHT WILL BE A BIT HIGHER GIVEN
PASSING UPPER DISTURBANCES IN THIS PATTERN. THE INCREASED RAIN
CHANCES AND FALLING HEIGHTS WILL ALSO ALLOW TEMPERATURES TO RETURN
CLOSER TO NORMAL FOR MID AUGUST/GENERALLY LOWER 90S. CONVECTIVE
PARAMETERS LOOK TO SUPPORT A FEW STRONG STORMS DURING THIS
PERIOD...BUT NOTHING OUT OF ORDINARY FOR THIS TIME OF YEAR AND WILL
OMIT MENTION OF ANY SPECIFICS IN THE HWO.

THE MODELS CONTINUE TO SHOW THE AFOREMENTIONED SURFACE FRONT DROPPING
SOUTH INTO THE ARKLAMISS BY WEDNESDAY...PROVIDING FOCUS FOR AREAWIDE
SHOWERS AND THUNDERSTORMS AS THIS OCCURS. ALTHOUGH SPECIFICS ARE
STILL UP IN THE AIR IT DOES LOOK LIKE THE FRONT WILL DRIFT ALL THE
WAY ACROSS THE ARKLAMISS BY LATE THU OR SOMETIME FRI ALLOWING DRIER
AIR TO FILTER IN...A WELCOME CHANGE CONSIDERING THE STRETCH OF HOT AND
HUMID WEATHER WE'VE BEEN THROUGH RECENTLY. OVERNIGHT LOWS FALLING
INTO THE MID TO UPPER 60S WILL BE MUCH ANTICIPATED LATE IN THE WEEK
AND HOPEFULLY OVER THE WEEKEND AS A RESULT.

OTHER THAN A FEW MINOR ADJUSTMENTS THE GFS MOS POPS/TEMPS LOOKED
REASONABLE THROUGH THE EXTENDED RANGE. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  73  96 /  20  29  17  21
MERIDIAN      73  95  70  95 /  21  30  17  22
VICKSBURG     76  96  72  95 /  18  30  18  20
HATTIESBURG   75  95  74  95 /  20  31  17  34
NATCHEZ       74  93  72  92 /  18  40  17  34
GREENVILLE    75  96  73  95 /  22  37  26  25
GREENWOOD     73  96  73  95 /  21  43  28  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ018-019-025-034-035-
     040-041-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ007>009-015-016.

AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARZ074-075.

&&

19
Hazardous weather outlook, Aug 9, 7:23 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT FRI AUG 9 2013

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034-035-040-041-047-
110030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-WARREN-
723 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND WEST CENTRAL AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT ACROSS THE OUTLOOK AREA THROUGH
SATURDAY. THE COMBINATION OF HEAT AND HUMIDITY WILL CAUSE AFTERNOON
HEAT INDEX VALUES TO PEAK FROM 105 TO 110 DEGREES FOR PERIODS OF TIME
BETWEEN MIDDAY AND LATE AFTERNOON ON SATURDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...ESPECIALLY
IN LOCATIONS EAST OF THE MISSISSIPPI RIVER.  THE MOST INTENSE STORMS
COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES. HEAVY DOWNPOURS CAN BE ANTICIPATED WITH
THE SLOWER MOVING STORMS. THUNDERSTORMS WILL GRADUALLY DISSIPATE
DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ026>033-036>039-042>046-048>066-072>074-110030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
723 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY...

STRONG THUNDERSTORMS ARE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON. THE
MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY DOWNPOURS CAN
ALSO BE ANTICIPATED WITH THE SLOWER MOVING STORMS. THUNDERSTORMS WILL
GRADUALLY DISSIPATE DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Aug 9, 5:11 PM CDT, 4 hours 32 minutes before
MSZ043-049-050-092240-
SCOTT MS-RANKIN MS-MADISON MS-
511 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PISGAH AT 511 PM
CDT...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL MADISON...NORTHEASTERN RANKIN AND EXTREME
NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3234 8994 3255 9002 3262 8982 3254 8976
      3240 8974
TIME...MOT...LOC 2211Z 337DEG 3KT 3250 8988

JA
Special weather statement, Aug 9, 5:36 PM CDT, 4 hours 7 minutes before
MSZ043-048>050-092305-
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
536 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT FRI AUG 9 2013

...LINE OF STRONG THUNDERSTORMS IN NORTHERN RANKIN COUNTY AND
EXTENDING INTO THE JACKSON METRO AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF GOSHEN SPRINGS AT 536
PM CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON...
NORTHERN RANKIN AND EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3233 8991 3234 9003 3237 9011 3244 9006
      3251 8995 3257 8978 3254 8977 3237 8974
TIME...MOT...LOC 2236Z 315DEG 1KT 3243 8989

JA
Special weather statement, Aug 9, 5:44 PM CDT, 3 hours 59 minutes before
MSZ043-048-092315-
MADISON MS-HINDS MS-
544 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF POCAHONTAS AT 544
PM CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH GREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL HINDS AND SOUTHWESTERN MADISON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3238 9040 3251 9039 3252 9012 3241 9015
TIME...MOT...LOC 2244Z 098DEG 4KT 3244 9024

JA
Special weather statement, Aug 9, 6:12 PM CDT, 3 hours 31 minutes before
MSZ048-092340-
HINDS MS-
612 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF UTICA AT 612 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3209 9072 3222 9073 3225 9072 3226 9072
      3228 9072 3230 9069 3224 9048 3207 9052
TIME...MOT...LOC 2312Z 103DEG 3KT 3217 9060

JA
Special weather statement, Aug 9, 6:16 PM CDT, 3 hours 27 minutes before
MSZ048-092345-
HINDS MS-
616 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BOLTON AT 616 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUNET CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3234 9056 3248 9051 3246 9029 3230 9033
TIME...MOT...LOC 2316Z 103DEG 3KT 3239 9042

JA
Special weather statement, Aug 9, 8:31 PM CDT, 1 hour 12 minutes before
MSZ039-100200-
NOXUBEE MS-
831 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BROOKSVILLE AT 831 PM
CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3302 8862 3299 8875 3327 8880 3327 8857
      3320 8844 3310 8850
TIME...MOT...LOC 0131Z 062DEG 9KT 3317 8860

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:34 PM CDTSpecial Weather StatementJANAshley31 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.